Alert archive / New York / Wind Advisories in 2005
Wind Advisory 3, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Nov 29, 2005, 8:46 AM EST for 15 counties in New York. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2005, 8:46 AM EST (13:46 UTC)
- Expired
- Nov 29, 2005, 4:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Binghamton, NY
Counties Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 50 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 1.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 340 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBGM 291346 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 846 AM EST TUE NOV 29 2005 NYZ009-015>018-022>025-036-037-044>046-055-056-292100- /O.NEW.KBGM.WI.Y.0003.051129T1346Z-051129T2100Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME- 846 AM EST TUE NOV 29 2005 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. AN INTENSE LOW PRESSURE SYSTEM WILL TRACK INTO NORTHERN ONTARIO TODAY AS A LARGE HIGH PRESSURE SYSTEM REMAINS ANCHORED OFF THE EAST COAST. THE DIFFERENCE IN ATMOSPHERIC PRESSURE BETWEEN THESE TWO SYSTEMS WILL LEAD TO VERY STRONG SOUTHERLY WINDS OVER MOST OF CENTRAL NEW YORK TODAY. SOUTH WINDS WILL FREQUENTLY GUST TO BETWEEN 40 AND 50 MPH FOR THE REMAINDER OF THE MORNING AND INTO THE AFTERNOON. THE HIGHEST WINDS WILL BE FOUND ACROSS THE HIGHER ELEVATIONS WHERE GUSTS COULD EXCEED 50 MPH AT TIMES. EXPECT THE WINDS TO WEAKEN BY THE TIME WIDESPREAD RAINFALL ARRIVES DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...SMALL TREES...BRANCHES AND SOME POWER LINES COULD BE BLOWN DOWN CAUSING SPORADIC POWER OUTAGES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR MEDIA OUTLETS FOR THE LATEST UPDATES AND INFORMATION FROM THE NATIONAL WEATHER SERVICE. $$ NICOSIA
1 follow-up statement
000 WWUS71 KBGM 292102 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 402 PM EST TUE NOV 29 2005 NYZ009-015>018-022>025-036-037-044>046-055-056-292215- /O.EXP.KBGM.WI.Y.0003.000000T0000Z-051129T2100Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME- 402 PM EST TUE NOV 29 2005 ...WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON. WINDS HAVE DIED DOWN TO BETWEEN 15 AND 25 MPH WITH OCCASIONAL GUSTS TO BETWEEN 35 AND 40 MPH AT TIMES LATE THIS AFTERNOON. WINDS WILL CONTINUE TO WEAKEN FOR REMAINDER OF THE AFTERNOON. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. SOME PEAK WIND GUSTS FROM EARLIER TODAY WERE AS FOLLOWS: BINGHAMTON AIRPORT...46 MPH. SYRACUSE AIRPORT...49 MPH. PENN YAN AIRPORT...51 MPH. ELMIRA AIRPORT...46 MPH. KOPERNIK OBSERVATORY IN VESTAL NY...49 MPH. MADISON NY...52 MPH. HANNIBAL NY...50 MPH. PORT BYRON NY...49 MPH. ROMULUS NY...47 MPH. $$ NICOSIA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Nov 29, 6:50 AM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Nov 29, 6:50 AM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 650 AM EST TUE NOV 29 2005 .AVIATION (29/12Z - 30/12Z)... STRONG SOUTHERLY WINDS GUSTING 28-35 KNOTS THROUGH THE LATE AFTERNOON. STRONG CORE OF WINDS OF 50-60 KNOTS NEAR INVERSION HGHT APPROX 3000-4000 FEET ACCORDING TO AREA RADAR VAD AND SYR PROFILER. SOME PIREPS COMING IN MAINLY FROM PA/SRN NY OF LLWS ON FAP...HWVR GUSTINESS SHOWING UP IN OBS INDICATES THE BLYR IS MIXING A LTL...SO ACFT ARE MORE LIKELY EXPERIENCING FLUCTUATIONS OF MECH TURBULENCE RATHER THAN CLASSIC LAMINAR LLWS. DIRECTIONAL SHEAR LESS THAN 30 DEGS XCPT AT KUCA. GIVEN HGHT OF INVERSION...WHICH IS OUTSIDE CRITERIA WL HOLD OFF THE WS FLAG IN TERMINALS FOR NOW. SHRA COULD PASS A TERMINAL AT ANY TIME THRU 18-20Z...BUT BRIEF AND XPCTG NO RESTRICTIONS SO LEFT OUT FOR SIMPLICITY. LOOKS LIKE POCKET OF DOMINANT VFR CIGS WL BE OVER FCST AREA MUCH OF THE DAY...THEN MDT-HVY RAIN WITH MVFR-IFR CIGS MOVES INTO KELM NR 19Z...AND TRANSLATES EAST REACHING KUCA 22Z. RAPID IMPROVEMENT TO MVFR-VFR WITH LIGHTER WINDS POST 06Z-09Z FROPA. NOTE TO USERS...KITH TAF WILL BECOME A 24 HR SERVICE STARTING NOV 30. -JAB && .SHORT TERM (TODAY - WEDNESDAY)... SHOWERS FILLING IN ON NOSE OF STRONG 50-60 KT LLJ THIS MORNING AS VIGOROUS UL TROF AND SFC COLD FRONT APCH FROM GTLKS/OH VALLEY REGIONS. VERY LTL DIFF BTWN NAM/GFS MASS FIELDS...ALTHOUGH GFS QPF SEEMS SUPERIOR TO NAM THRU 06Z BACK OVER OH AND ALSO WITH LEADING RAINFALL HERE. WILL LEAN MORE WITH DERIVED FIELDS OF GFS FOR TODAY-TONITE. SHOWERS WILL BE DOMINANT ACROSS WRN PART OF FCST AREA ALL DAY...WHILE EASTERN AREAS WL SEE MORE PERIODIC/SCT ACTIVITY THIS MORNING. ALL AREAS DVLPG STEADY RAIN FROM W-E BY EVENING. FRONT FCST TO MOVE THRU THE AREA BY EARLY WEDNESDAY MORNING WITH PRECIP TAPERING OFF LATE AS SFC RIDGE AND MORE STABLE AIR MOVES IN FROM OH VLY. FVRBL DIVERGENT AREAS ASSOC WITH COUPLED JETSTREAKS WILL INTERSECT WITH SFC FRONT AS IT CROSSES CNY/NEPA TONIGHT...WITH 6-12 HRS OF MDT-HVY RAIN LIKELY FROM THIS AFTN THRU MIDNITE. SEE DETAILS OF HYDROLOGY SECTION FOR SPECIFICS ON RAINFALL IMPACT. TEMPERATURES EXTREMELY TRICKY TODAY AS WE ARE ALREADY EXPERIENCING VERY MILD TEMPS. THERMAL RIDGE ARRIVES LATE THIS MORNING...THEN SLGHT COOLING W-E TAFTN. THERE IS STILL SOME ROOM FOR TEMPS TO DIP A FEW DEGREES WHEN RAIN SETS IN...SO CAPTURING A RELIABLE HRLY TEMP TREND IS BORDERING ON IMPOSSIBLE. MAXES IN THE LOW-MID 60S SEEM ABOUT THE BEST ESTIMATE TODAY...AND MANY OF THOSE WILL OCCUR THIS AM ESPLY WEST OF I-81 WITH STEADY TEMPS...OR A GRDL COOLING TREND LATER TODAY. FROM TONIGHT ON...LEANED WITH A BLEND OF CURRENT FCST AND MAV NUMBERS. WINDS WILL BE STRONG TODAY FROM THE SOUTH. ASOS LOCATIONS HAVE EXIBITED SOME GUSTS TO NEAR 35 MPH IN THE FINGER LAKES REGION AND SOME MESONETS HAVE RECORDED A FEW IN THE 40S...BUT FOR THE MOST PART WERE LOOKING FOR THE BULK OF THE DAY TO BE 20-30 MPH OCCASIONALLY GUSTING TO 40 MPH WHICH WILL BE BELOW ADVISORY. VERY LITTLE CHANGE TO FCST WEDNESDAY. KEPT SOME CHC POPS FOR NORTHERN AND WESTERN AREAS AS UPR TROF CLIPS THE REGION IN THE AFTERNOON...WITH TEMPERATURES BACK TO MORE SEASONAL NORMALS. -JAB && .HYDROLOGY... THE PATTERN OF THE MODEL QPF FORECASTS IS IN QUITE GOOD AGREEMENT THRU 12Z WEDNESDAY. NAM/GFS/NGM INDICATE A PRECIP MAX OF ABOUT 2 IN THE ALLEGHANY PLATEAU OF N-CNTRL PA...LEADING INTO THE SRN TIER OF NY. GFS...AND TO A LESSER DEGREE THE 20 KM NAM...SHOW SECONDARY MAXES AROUND 2 IN THE POCONOS...AND ADIRONDACKS. ALL SHOW A RELATIVE MIN OF 1-1.5 ACROSS MUCH OF CNTRL NY PARTICULARLY THE NRN SUSQUEHANNA REGION. IN S-SELY FLOW RAIN EVENTS WE HAVE FREQUENTLY OBSERVED THIS RELATIVE MIN OF RAINFALL...WITH HIGHER AMTS IN TERRAIN INDUCED AREAS. SO CONFIDENCE TODAY IN THE MODEL QPF IS LOOKING PRETTY GOOD. HAVE LEANED WITH THE HIGHER AMTS OF THE GFS MODEL GIVEN ADVECTION OF PWATS THAT ARE 300 PERCENT ABV NORMAL. FLASH FLOOD AND HEADWATER GUIDANCE VALUES NEAR THE FCST QPF MAXES GENERALLY FALL IN THE 2-2.5 RANGE. HAVE DECIDED TO GO WITH A FLOOD WATCH FOR SOME PARTS OF THE FCST AREA FOR THIS AFTN AND TONIGHT. THE BEST THREAT AREA APPEARS TO BE FOR SMALL STREAMS AND POOR DRAINAGE AREAS THAT EXTEND FROM THE CHEMUNG RIVER BASIN...SOUTH INTO THE NRN SUSQUEHANNA PA BASINS...INCLUDING THE STEEP TERRAIN OF THE NRN POCONOS. SIG RISES ON MAIN STEMS LIKELY...BUT HYDRO FCSTS SHOW NO FLOODING ATTM. ANOTHER WATCH WILL BE ISSUED FOR NRN ONEIDA COUNTY WHERE RAINFALL IS EXPECTED TO BE LESS (ABOUT 1.5 INCHES)...BUT THIS WILL BE FALLING INTO AN AREA THAT JUST RECEIVED 10-20 INCHES OF LAKE EFFECT SNOW. MUCH OF THIS HAS LIKELY ALREADY MELTED FROM MILD...MOIST AND BREEZY WX YESTERDAY AND LAST NIGHT. WE WILL PROBABLY BE PUSHING THE LIMITS OF TOTAL SOIL SATURATION IN THIS AREA. ELSEWHERE IN CNY/NEPA...THE LESSER AMOUNT OF FCST RAINFALL (1-1.5 INCHES)SHOULD BE HANDLED OK BY THE FLUVIAL SYSTEMS...AND WILL HOLD OFF ON A WATCH FOR THE REST OF THE AREA. -JAB && .LONG TERM (WEDNESDAY NIGHT - MONDAY)... PD MARKED BY A FLAT TROF WITH SHALLOW COLD AIR AND PERHAPS A PROLONGED LES EVENT. COLD AIR DOES NOT RUSH IN...BUT BEGINS TO FILTER IN ON WED. PERSISTENT WNW FLOW BRINGS IN GRADUALLY COLDER AIR WITH H8 TEMPS RCHG -12C BY SAT. WITH THE FLAT BROAD TROF...SHRT WV ENERGY SHEARED OUT BY FLOW SHD ENCOURAGE LAKE EFFECT SNOW SHWRS FOR MUCH OF THE PD. 00Z GFS HAD A LRG LOW SPINNING UP OVER THE OH VLY AND PUSHING STRONG WAA INTO THE AREA. UKEMT AND ECMWF DID NOT SHOW THIS FEATURE AT AL AND NOW THE 12Z GFS HAS FALLEN IN LINE. SO...CRNT XTNDD FCST HAS MUCH COLDER TEMPS FOR THE WEEKEND THAN THE PRVS FCST AS THE TROF CONTS OVER THE AREA. -MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLOOD WATCH THIS AFTERNOON THROUGH TONIGHT FOR STEUBEN...CHEMUNG. FLOOD WATCH TONIGHT FOR NRN ONEIDA .PA...FLOOD WATCH THIS AFTERNOON AND TONIGHT FOR BRADFORD...WYOMING...LACKAWANNA...LUZERNE...PIKE AND SRN WAYNE. &&
Hazardous weather outlook, Nov 29, 4:14 AM EST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 414 AM EST TUE NOV 29 2005 NYZ009-300915- NORTHERN ONEIDA- 414 AM EST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN COUPLED WITH SNOW MELT MAY LEAD TO MINOR FLOOD PROBLEMS TONIGHT AND EARLY WEDNESDAY. SEE ALBFFABGM (WGUS61 KBGM) FOR FULL DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SIGNIFICANT LAKE EFFECT SNOW EVENT MAY DEVELOP DURING THE FRIDAY TO SATURDAY TIME FRAME...OTHERWISE NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SPOTTERS ARE ASKED TO REPORT RAINFALL AMOUNTS OR OBSERVED FLOODING. NYZ015>018-023-025-036-037-044>046-055>057-062-PAZ039-040-300915- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-SCHUYLER-TOMPKINS-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE- 414 AM EST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT... RAINFALL ASSOCIATED WITH A COLD FRONTAL PASSAGE TODAY AND TONIGHT COULD CAUSE MINOR WATER PROBLEMS IN BASEMENTS AND POOR DRAINAGE AREAS. SIGNIFICANT FLOODING NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LAKE EFFECT SNOWS POSSIBLE FOR THE TYPICAL DOWNWIND AREAS TO THE SOUTHEAST OF LAKE ONTARIO ON FRIDAY AND SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SPOTTERS ARE ASKED TO REPORT SIGNIFICANT RAINFALL. NYZ022-024-PAZ038-043-044-047-048-072-300915- STEUBEN-CHEMUNG-BRADFORD-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 414 AM EST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN MAY LEAD TO MINOR FLOOD PROBLEMS TONIGHT AND EARLY WEDNESDAY. SEE ALBFFABGM (WGUS61 KBGM) FOR FULL DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS OR OBSERVED FLOODING.
Nearby
Wind Advisories in New York, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.